Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 204, NWS St. Louis, MO

August 19, 2025Iron County, Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2025, 2:31 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2025, 2:31 PM CDT (19:31 UTC)
Expired
Aug 19, 2025, 3:15 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Iron County, MO, Reynolds County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:29 PM CDT, 2 minutes earlier. Its key messages:

  • Cooler and drier weather is forecast for the rest of this week and through this weekend.
Area forecast discussion, Aug 19, 2:29 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
229 PM CDT Tue Aug 19 2025

.KEY MESSAGES...

- Cooler and drier weather is forecast for the rest of this week
  and through this weekend.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 229 PM CDT Tue Aug 19 2025

A long-awaited cold front is currently pushing south through the
southern CWA. Despite the headway that the front has made today,
locations generally south of I-70 are experiencing another hot and
humid day with heat index values above 100. This discontinuity is
due to a lag between the front and the cooler air it's ushering in.
Along and ahead of the front, humidity and increasing heat has led
to high surface based instability on the order of 2000 - 3000 J/kg.
Very low shear paired with the high SBCAPE has allowed for pulse
convection yet again this afternoon. Microbursts capable of gusty to
isolated damaging winds are the primary threat. Thunderstorms will
keep pushing south until they diminish completely this evening.

The lag of the cooler airmass will be obvious tonight as low
temperatures only drop into the upper 60s to low-70 - not much
cooler than last night. The push of cooler air is due to arrive
tomorrow morning, and this is when we'll finally feel the
difference. 850 mb temperatures will quickly fall from the low-20s
into the mid to upper teens. With boundary layer mixing at play,
this translates to widespread highs in the 80s - near normal for mid-
August. Humidity won't be scoured out all at once, but will fall
gradually. Dewpoints may still reach 70 degrees in some places
tomorrow which isn't particularly pleasant, but it'll still be a far
cry from what we've been experiencing for the past week. Heat index
values are only forecast to climb to around 90 degrees as opposed to
today's 100+ degrees. Tomorrow night will be absolutely refreshing
with low temperatures falling into low to mid-60s.

Jaja

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 229 PM CDT Tue Aug 19 2025

The low start to the day on Thursday along with ongoing cold air
advection will result in an even cooler afternoon with highs in the
low to mid-80s. We lose the influence of surface high pressure on
Friday, leaving pure insolation to warm the area that day and again
in the southern CWA on Saturday. Another cold front is due to pass
through the region on Saturday with this one being more potent than
today's. Lows on Saturday are forecast to drop into the 50s for much
of the northern forecast area, nearly a 10 degree drop from the
night before. Temperatures will only get cooler from there with
Monday night potentially seeing widespread 50s with colder sheltered
areas. Highs will be equally as refreshing, falling into the
widespread 70s by Monday.

The large influence of high pressure on the region over the coming
week will help keep the area dry with abundant sunshine.

Jaja

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1219 PM CDT Tue Aug 19 2025

A cold front is pushing through the forecast area today, turning
winds to northerly as it passes. Convection has developed ahead of
the front in southeast Missouri, but thunderstorms should remain
in that area and slowly move south during the afternoon.
Otherwise, winds diminish this evening and pick up again tomorrow
morning. VFR cumulus will be more abundant tomorrow afternoon.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Cole MO-Crawford
     MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
     Moniteau MO-Osage MO-Reynolds MO-Saint Charles MO-Saint
     Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO-Washington MO.

IL...Heat Advisory until 8 PM CDT this evening for Bond IL-Clinton IL-
     Fayette IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
     Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 19, 2:28 PM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
228 PM CDT Tue Aug 19 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
228 PM CDT Tue Aug 19 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

A Heat Advisory remains in effect south of I-70 until 8 pm.
There is a chance of thunderstorms capable of isolated damaging winds
early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jaja

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:54 PM CDTSevere Thunderstorm WarningLSXMadison51 min
Aug 19, 1:11 PM CDTSevere Thunderstorm WarningLSXMadison35 min
Aug 19, 2:50 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.